Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 13, 2021, 1:09 AM EDT for 4 counties in New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 1:09 AM EDT (05:09 UTC)
- Expired
- Sep 13, 2021, 2:15 AM EDT
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
Counties Genesee County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 106 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
981
WWUS81 KBUF 130509
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
109 AM EDT Mon Sep 13 2021
NYZ002>004-011>014-130615-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Monroe-
109 AM EDT Mon Sep 13 2021
...AN AREA OF STORMS PRODUCING VERY HEAVY RAIN WILL AFFECT WESTERN
WAYNE...NORTHEASTERN WYOMING... NORTHERN LIVINGSTON...EASTERN
ORLEANS...EASTERN GENESEE...MONROE AND ONTARIO COUNTIES...
At 101 AM EDT, strong storms rapidly moving east across the area
will produce very heavy rainfall across Orleans, Genesee, wyoming,
Monroe, Ontario, Livingston and Wayne counties with rainfall amounts
of 1 to 1.5 inches is possible across this area. This area of storms
is moving east at 65 mph.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Batavia, Geneva, Canandaigua,
Brockport, East Rochester, Albion, Hilton, Webster, Fairport,
Brighton, Gates-North Gates, Hamlin Beach State Park, Ontario,
Henrietta, Penfield and Newark.
This includes the following highways...
Interstate 390 between exits 9 and 12.
Interstate 90 between exits 48 and 42.
Torrential rainfall is also occurring with this area of storm and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4283 7821 4340 7817 4337 7771 4328 7754
4332 7738 4333 7726 4331 7698 4301 7696
4287 7696 4286 7698 4282 7698
TIME...MOT...LOC 0501Z 271DEG 55KT 4295 7799
$$
ReynoldsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 13, 12:02 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 13, 12:02 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1202 AM EDT Mon Sep 13 2021 .SYNOPSIS... A cold front dropping across the region will support showers and scattered thunderstorms. Some of the thunderstorms could produce strong winds and heavy rainfall. Unsettled weather will continue through the middle of next week with possible showers and thunderstorms. && .NEAR TERM /THROUGH TODAY/... ...Severe thunderstorms early in the overnight WNY to Finger Lakes... MCV with potential for damaging winds is arriving over WNY. 00z soundings from KBUF and KDTX continue to show the very favorable environment with elevated mixed layer. Low-mid level shear, 0-1km, very strong with 30+ kts so expect this complex to persist as cold pool shear/balance is more than ideal. Main severe weather threat will be damaging straight line winds, but there should be intense downpours and frequent lightning under the cores as they move through. Based on radar trends and latest HRRR run which is doing very well attm, expect the complex to track just south of east at 60 mph across Southern Tier to Finger Lakes. Convection will diminish late tonight as the shortwave (MCV in this case) will push east. Additional convection developing west of Long Point Ontario will also move over western NY overnight even behind the initial MCV. Some partial clearing could bring some fog especially to areas that receive rain. Frontal boundary does look to sneak south of the area briefly on Monday, but will start to work back north as a warm front Monday afternoon. Shortwave pushing across the area will trigger some scattered convection along the frontal boundary late in the day. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... A stationary front will be oriented northwest to southeast from northern Michigan to northwest Pennsylvania Monday night. Surface high pressure will be inching into the North Country resulting in dry conditions from the Finger Lakes into the North Country. A weak impulse is forecast to ride along the front further west and showers with a slight chance of thunderstorms are possible across far western NY including the western Southern Tier. Overnight lows will range from the low 50s across the North Country to the upper 50s low 60s across western NY. The front will move north as a warm front across western and north central NY Tuesday. Dewpoints and mid-level moisture will increase while surface temperatures climb to the upper 70s to low 80s. Surface based instability will climb with strong winds in the low to mid levels. Showers and thunderstorms will likely form by afternoon ahead of an approaching cold front. Some storms may become strong to severe in the afternoon into the evening. Main threats would be strong winds and large hail. Thunderstorms will track east with a short break before another round of showers and storms enters the region as a cold front approaches from the west. Uncertainty exists Tuesday night as the wind field and surface based instability decreases ahead of the front. Warm, overnight night with lows in the 60s. Model guidance is in agreement that widespread showers or rain with thunderstorms will track across the entire forecast area Wednesday and Wednesday as the cold front tracks east. This increase in low level convergence will initiate thunderstorm development with some strong to severe storms. The strongest storms are expected to be east of the forecast area however if the front slows down that could change. Slightly cooler Wednesday with highs in the mid to upper 70s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A sfc ridge will provide for mostly quiet weather for the first half of the long term period. Some guidance is suggesting an upper level trough/low over eastern PA and southern New England may cause some showers for the area. Will need to see how the scenario evolves as there is decent model spread still with how much of an impact these upper level features will have. For now have high slight chance to low chance POPs. A frontal boundary passing south across the area on Sunday will bring a few showers and some thunderstorms. The front will then shift back north as a warm front later on Sunday into Monday. Temps during the long term will be 5 to 10 degree above normal for this period. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... Complex of thunderstorms with gusty winds and heavy rain rolls across western NY 4z-6z. Brief IFR possible during these storms. After the storms later tonight, expect MVFR ceilings with IFR possible across the southern Tier. May see some fog as well if any clearing occurs. Outlook... Monday and Tuesday...Mainly VFR with a chance of showers. Wednesday...Mainly MVFR with widespread showers. Thursday and Friday...Mainly VFR. && .MARINE... Strong thunderstorms between 04 and 08z...particularly over Lake Erie. Mariners should be alert for special marine warnings. High pressure centered over northern Ontario will start to pass by the north on Monday. This will support light and variable winds on Lake Erie and light northwesterlies on Lake Ontario. As the area of high pressure moves east across Quebec on Tuesday...a cold front will approach from the Upper Great lakes. A tightening sfc gradient between the two will lead to freshening winds on both Lakes Erie and Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...JLA/RSH/TMA SHORT TERM...HSK LONG TERM...SW AVIATION...JLA/TMA MARINE...JLA/TMA
Hazardous weather outlook, Sep 12, 6:24 PM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 624 PM EDT Sun Sep 12 2021 NYZ001>006-008-010>014-019>021-085-132230- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 624 PM EDT Sun Sep 12 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms tonight. The primary hazard is damaging wind gusts, though heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe thunderstorms on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-132230- Jefferson- 624 PM EDT Sun Sep 12 2021 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There will be the risk for severe thunderstorms on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-132230- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 624 PM EDT Sun Sep 12 2021 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms tonight. The primary hazard is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe thunderstorms Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-SLZ022-024-132230- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 624 PM EDT Sun Sep 12 2021 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms tonight. The primary hazard is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Sep 13, 12:37 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1237 AM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG SALAMANCA 42.17N 78.72W
09/13/2021 CATTARAUGUS NY LAW ENFORCEMENT
TREES DOWN ON ROADWAY.
&&
JLALocal storm report, Sep 13, 12:39 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1239 AM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 2 N BUFFALO 42.92N 78.86W
09/13/2021 ERIE NY NWS EMPLOYEE
WATER FLOWING OVER SEVERAL ROADS NEAR
DELAWARE PARK, UP TO THE BOTTOM OF CAR DOORS
IN SOME LOCATIONS.
&&Local storm report, Sep 13, 12:40 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1240 AM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND DMG LITTLE VALLEY 42.25N 78.80W
09/13/2021 CATTARAUGUS NY LAW ENFORCEMENT
TREE DOWN ON POWERLINE.
&&Local storm report, Sep 13, 12:42 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1242 AM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM MARINE TSTM WIND 2 NW DUNKIRK 42.50N 79.35W
09/12/2021 M52 MPH LEZ041 NY C-MAN STATION
&&
JLALocal storm report, Sep 13, 12:54 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1254 AM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG SINCLAIRVILLE 42.26N 79.26W
09/12/2021 CHAUTAUQUA NY PUBLIC
TREE DOWN ON MOBILE HOME IN SINCLAIRVILLE.
&&Special weather statement, Sep 13, 1:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
109 AM EDT Mon Sep 13 2021
NYZ002>004-011>014-130615-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Monroe-
109 AM EDT Mon Sep 13 2021
...AN AREA OF STORMS PRODUCING VERY HEAVY RAIN WILL AFFECT WESTERN
WAYNE...NORTHEASTERN WYOMING... NORTHERN LIVINGSTON...EASTERN
ORLEANS...EASTERN GENESEE...MONROE AND ONTARIO COUNTIES...
At 101 AM EDT, strong storms rapidly moving east across the area
will produce very heavy rainfall across Orleans, Genesee, wyoming,
Monroe, Ontario, Livingston and Wayne counties with rainfall amounts
of 1 to 1.5 inches is possible across this area. This area of storms
is moving east at 65 mph.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Batavia, Geneva, Canandaigua,
Brockport, East Rochester, Albion, Hilton, Webster, Fairport,
Brighton, Gates-North Gates, Hamlin Beach State Park, Ontario,
Henrietta, Penfield and Newark.
This includes the following highways...
Interstate 390 between exits 9 and 12.
Interstate 90 between exits 48 and 42.
Torrential rainfall is also occurring with this area of storm and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4283 7821 4340 7817 4337 7771 4328 7754
4332 7738 4333 7726 4331 7698 4301 7696
4287 7696 4286 7698 4282 7698
TIME...MOT...LOC 0501Z 271DEG 55KT 4295 7799
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:53 PM EDT | Special Marine Warning | BUF | 82 min | |
| Sep 12, 11:00 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 75 min |
| Sep 12, 11:49 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming | 86 min |
| Sep 13, 12:09 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 66 min |
| Sep 13, 12:25 AM EDT | Flash Flood Warning | BUF | Erie, Genesee, Wyoming | 3 hr |
| Sep 13, 12:50 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 55 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.